MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-028
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding instability involving an ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of provided medical records with a clinical consultant indicated: "summary: this product inquiry concerns a female patient who was 62 years of age at the time of the event.She underwent implantation of a left total hip arthroplasty on (b)(6) 2024.Apparently, the patient developed instability and required revision surgery on (b)(6) 2024.At that time according to the product inquiry summary the revision was carried out by cementing and all poly liner into the existing competitor cup.Confirmation of event: i can confirm that the patient had a primary total hip arthroplasty with a competitor system on (b)(6) 2024 since i was able to review the operation note.I can also confirm that the patient had what would appear to be a revision arthroplasty on (b)(6) 2024 using a stryker restoration modular hip system with dall-miles cables and a ceramic head based upon the implant usage sheet.It does report using a single low profile hex screw.I cannot explain this without the use of a cup.I can also confirm that the patient had another hip arthroplasty on (b)(6) 2024 with a stryker constrained acetabular insert, biolox ceramic head and a restoration modular implant with dall miles cables.This confirmation is also by way of the implant usage sheet on august 6.I do not have any other corroborating information such as operation notes doctors notes or post dislocation/revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of early dislocation of a revision total hip arthroplasty are multifactorial including surgical technique, especially in the restoration of leg lengths and soft tissue tension in the thigh, and positioning of the components.The fact that the greater trochanter was virtually absent can also contribute to dislocation.Patient postoperative cooperation, activity level and bmi will also contribute." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review of provided medical records with a clinical consultant indicated: "summary: this product inquiry concerns a female patient who was 62 years of age at the time of the event.She underwent implantation of a left total hip arthroplasty on (b)(6) 2024.Apparently, the patient developed instability and required revision surgery on (b)(6) 2024.At that time according to the product inquiry summary the revision was carried out by cementing and all poly liner into the existing competitor cup." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Left hip revised due to instability.We cemented in an all poly liner into the existing competitor cup.No other information available due to hospital policy.

Brand Name
DELTA V-40 CERAMIC HEAD 28/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20114744
Report Number0002249697-2024-01189
Device Sequence Number20613141
Product Code LZO
UDI-Device Identifier04546540608468
UDI-Public04546540608468
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-028
Device Lot Number18042554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date08/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale